Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 38, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Jun 26, 2004, 4:24 PM CDT for Hidalgo County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2004, 4:24 PM CDT (21:24 UTC)
- Expired
- Jun 26, 2004, 6:30 PM CDT
- In force
- 2 hr
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
County Hidalgo County, TX
The radar
The Brownsville radar (KBRO), 100 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 9.4 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -264 J/kg
- Mixed-layer LCL
- 1096 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KBRO 262128 FFWBRO TXC215-262330- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 424 PM CDT SAT JUN 26 2004 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... HIDALGO COUNTY IN DEEP SOUTH TEXAS * UNTIL 630 PM CDT * AT 424 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL CENTRAL HIDALGO COUNTY GENERALLY NORTH OF A LINE FROM PALMVIEW TO MCALLEN TO WESLACO. DOPPLER RADAR ESTIMATED HOURLY RATES OF 1 TO 2 INCHES...WITH ISOLATED TOTALS OF 2 TO 3 INCHES POSSIBLE. * SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...HIDALGO...SAN MANUEL...MCCOOK...WESLACO...SAN JUAN... PHARR...MISSION...MERCEDES...MCALLEN...EDINBURG...EDCOUCH AND DONNA. REMEMBER...WHEN YOU ARE CONFRONTED WITH WATERS OF UNKNOWN DEPTH WHILE DRIVING TONIGHT...TURN AROUND...DONT DROWN. PHILO LAT...LON 2676 9813 2598 9785 2615 9864 2652 9842 $$ PHILO
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 3:45 PM CDT, 39 minutes earlier.
Area forecast discussion, Jun 26, 3:45 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 345 PM CDT SAT JUN 26 2004 .SHORT TERM...KBRO REFLECTIVITY SHOWS A CLUSTER OF THUNDERSTORMS SOUTH OF HIDALGO COUNTY MOVING NORTH AT AROUND 15 MPH. VSBL SATL IMAGERY AND LAPS LI FIELDS SHOW THAT THE ATMS OVER THE REGION HAVE DESTABILIZED SOMEWHAT WHICH HAS ALLOWED ISOLD TO SCT CONV TO FIRE AROUND THE BRO CWA...BUT OVERALL PCPN AMOUNTS THROUGHOUT THE DAY HAVE BEEN SOMEWHAT LIGHT. THE 5H CLOSED LOW REMAINS CENTERED OVER CENTRAL TX TODAY AND HAS NOT SHOWN MUCH MOVEMENT TO THE EAST. THIS FEATURE CONTINUES TO FIRE OFF SCT TO WIDESPREAD CONV OVER THE EASTERN TWO THIRDS OF TX. ETA AND GFS DATA SHOWS A PRETTY SIGNIFICANT SHORT WAVE KICKER SWINGING SOUTH OVER THE UPPER MIDWEST WHICH WILL EVENTUALLY OPEN UP THE 5H LOW AND LIFT IT NE OVER THE MID GULF COAST BY TUES. AS THE TROUGH AXIS SHIFTS FURTHER EAST...PCPN CHCS OVER THE BRO CWA WILL GRADUALLY DIMINISH...BUT DUE TO THE UNSTABLE NATURE OF THE AIRMASS OVER THE AREA...ISOLD TO SCT CONV WILL PERSIST IN THE SHORT TERM. OF THE SEVERAL SHORT RANGE MODELS...THE GFS AND RUC MODELS SEEM TO OVERDO THE QPF FIELDS AROUND THE REGION WITH THE MODELS BOTH INDICATING A LARGE MCS OVER THE CRP AND BRO CWAS ALL MORNING LONG. THE ETA SEEMS MORE REASONABLE IN THE HANDLING OF THE CONV THROUGH MON SHOWING PERIODIC CONV ROUNDS AS ANOTHER 5H SHORT WAVE PUSHES INTO SOUTH CENTRAL TX ON MON. SO WILL KEEP MAINLY CHC POPS IN THROUGH MON. ATTM...THE CONV DURATION AND AREAL COVERAGE INDICATED BY THE ETA MODEL WILL BE LIMITED ENOUGH TO LIMIT WIDESPREAD HVY RAIN. HOWEVER...AS THE CONV BUILDS JUST TO THE SOUTH OF HIDALGO COUNTY...WILL NEED AN FFA THROUGH 10 PM FOR THE WESTERN CWA AS I AM CONCERNED THAT THE DIURNAL HEATING OVER THE WESTERN PORTIONS OF THE CWA WILL FIRE OFF ENOUGH CELLS TO PRODUCE SOME LOCALIZED FLOODING PROBLEMS. WILL LEAN TOWARDS THE MAV TEMPS AS MET TEMPS ARE GOING NEAR 99 FOR MFE TOMORROW WHICH SEEMS A LITTLE TOO WARM CONSIDERING THE MOIST NATURE OF THE ATMS. && .LONG TERM...WILL KEEP A MENTION OF ISOLD TO SCT CONV IN THE EXTENDED RANGE AS DEEP TROPICAL MOISTURE CONTINUES TO ADVECT AROUND THE BASE OF THE 5H RIDGE WHICH WILL ALLOW DIURNALLY DRIVEN CONV TO PERSIST. && .MARINE...BUOY 020 REPORTED EAST WINDS AT 2 KNOTS WITH GUSTS TO 7 KNOTS AND SEAS AT 3 FEET WITH A 7 SECOND PERIOD. A LOW PRESSURE SYSTEM IS LOCATED OVER NORTH CENTRAL TEXAS. DRIER AIR IS BEGINNING TO FILTER OVER THE COASTAL WATERS OF DEEP SOUTH TEXAS AT THE UPPER LEVELS. HOWEVER CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THE COASTAL WATERS THROUGH SUNDAY. WINDS AND SEAS HAVE DIMINISHED OVER THE MARINE AREAS TODAY. A HIGH PRESSURE RIDGE WILL BUILD OVER THE COASTAL WATERS THE NEXT FEW DAYS AND MAINTAIN LIGHT TO MODERATE SOUTH TO SOUTHEAST WINDS OVER THE MARINE AREAS THROUGH THE MIDDLE OF NEXT WEEK. && .AVIATION...VFR CONDITIONS WITH LIGHT AND VARIABLE WINDS ARE BEING REPORTED AT THE REGIONAL AIRPORTS OF DEEP SOUTH TEXAS. RAINFALL CHANCES ARE BEGINNING TO LESSEN OVER THE CWA AS DRIER AIR BEGINS TO FILTER OVER THE AREA AT THE UPPER LEVELS. THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL PERSIST THROUGH SUNDAY. SHOWERS AND THUNDERSTORMS MAY REDUCE CEILINGS AND VISIBILITIES TO MVFR CONDITIONS. VFR TO MVFR CONDITIONS WILL PREVAIL OVER THE REGIONAL AIRPORTS THE NEXT 24 HOURS. && .BRO WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH FOR FLASH FLOODING THROUGH 10 PM FOR TXZ248>250-252-253. && SYNOPTIC...60 MARINE/AVIATION/MESO...63 THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO
Hazardous weather outlook, Jun 26, 5:02 AM CDT, 11 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 502 AM CDT SAT JUN 26 2004 TXZ248>257-271100- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON- INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 502 AM CDT SAT JUN 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. THOUGH FURTHER RAIN IS POSSIBLE FOR DEEP SOUTH TEXAS TODAY AND TONIGHT...ANY POTENTIAL FLOODING FROM HEAVIER RAINS IS EXPECTED TO BE LOCALIZED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. EXPECT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:17 PM CDT | Flash Flood Warning | BRO | Kenedy | 3 hr |
| Jun 25, 7:36 PM CDT | Flash Flood Warning | BRO | Starr | 3 hr |
| Jun 25, 8:00 PM CDT | Flash Flood Warning | BRO | Zapata | 3 hr |
| Jun 25, 8:54 PM CDT | Special Marine Warning | BRO | 96 min | |
| Jun 25, 8:54 PM CDT | Special Marine Warning | BRO | 96 min | |
| Jun 25, 9:12 PM CDT | Flash Flood Warning | BRO | Hidalgo | 108 min |
| Jun 25, 9:22 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo, Starr | 53 min |
| Jun 25, 9:50 PM CDT | Flash Flood Warning | BRO | Cameron, Willacy | 3 hr |
| Jun 26, 4:20 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo | 40 min |
| Jun 26, 5:29 PM CDT | Severe Thunderstorm Warning | BRO | Kenedy | 46 min |
| Jun 26, 5:31 PM CDT | Flash Flood Warning | BRO | Kenedy | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.